Hi, I was wondering if anyone else had similar experiences:
I've been on PPIs for about two months: Three weeks on Omeprazole, which did not agree with me and didn't really do anything for me. After that, I was switched to Esomeprazole, which relieved some of my symptoms (cough, trouble swallowing). Two nights ago, after 5 weeks on Esomeprazole, I suddenly experiences blurriness in the centre of my vision in my right eye, which lasted for a few hours. The blurriness then stopped and I was able to see ok again.
The next morning I went to a locum (my GP won't be here until the end of next week), who wasn't overly concerned, in fact I had to tell her that it was listed as a rare side effect for my medication. She just said to keep an eye on it (no pun intended), told me to take Pantropazole instead and sent me on my merry way. I researched Pantropazole and found out that this may also have this side effect, in fact all PPIs seem to.
I am really reluctant to take the new PPIs, haven't taken anything in two days now. I still haven't seen a Gastro yet, my GP told me to try the PPIs for a while before he will refer me. I had a gastroscopy, which came back normal, and am awaiting results for a Barium swallow, so I don't even know why I am taking them if acid reflux has not been confirmed yet in spite of my symptoms.
Anyone else had these eyesight problems? Did switching to other medication help?